Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Multiparameter spectral theory


Author: F. V. Atkinson
Journal: Bull. Amer. Math. Soc. 74 (1968), 1-27
DOI: https://doi.org/10.1090/S0002-9904-1968-11866-X
MathSciNet review: 0220078
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Dž. E. Alłahverdiev, Completeness of the system of eigenelements and adjoined elements of a class of nonselfadjoint operators depending on a parameter, Dokl. Akad. Nauk SSSR 160 (1965), 1231-1234 = Soviet Math. Dokl. 6 (1965), 271-275. MR 173156
  • 2. P. M. Anselone, Matrices of linear operators, Enseignement Math. (2) 9 (1963), 191-197. MR 158271
  • 3. N. Aronszajn and U. Fixman, Algebraic spectral problems. Technical Report No. 11, New Series, Lawrence, Kansas, 1967. MR 240114
  • 4. N. Aronszajn and U. Fixman, Proc. Intern. Sympos. on Linear Spaces (Jerusalem, 1960), Jerusalem Academic Press, Jerusalem and Pergamon Press, Oxford, 1961. MR 140920
  • 5. F. M. Arscott, Two-parameter eigenvalue problems in differential equations, Proc. London Math. Soc. (3) 14 (1964), 459-470. MR 165164
  • 6. F. M. Arscott, A treatment of the ellipsoidal wave equation, Proc. London Math. Soc. (3) 9 (1959), 21-50. MR 104837
  • 7. F. M. Arscott, Periodic differential equations, Macmillan, New York, 1964. MR 173798
  • 8. F. V. Atkinson, Boundary problems leading to orthogonal polynomials in several variables, Bull. Amer. Math. Soc. 69 (1963), 345-351. MR 146428
  • 9. F. V. Atkinson, Multivariate spectral theory: the linked eigenvalue problem for matrices, Technical Summary Report, No. 431, U. S. Army, Math. Research Center, Madison, Wis., 1964.
  • 10. F. V. Atkinson, Singularity of determinantal endomorphisms, Abstract 619-85, Notices Amer. Math. Soc. 12 (1965), 81.
  • 11. F. V. Atkinson, Discrete and continuous boundary problems, Academic Press, New York, 1964. MR 176141
  • 12. M. Audin, Sur les équations linéaires dans un espace vectoriel, Ph.D. Thesis, Paris, 1957. MR 98297
  • 13. R. Bellman, Introduction to matrix analysis, McGraw-Hill, New York, 1960. MR 122820
  • 14. Ju. M. Berezanskii, Expansions in eigenfunctions of selfadjoint operators, Mat. Sb. 43(85) (1957), 75-126. (Russian) MR 222718
  • 15. Ju. M. Berezanskii, Expansion in eigenfunctions of selfadjoint operators, Naukova Dumka, Kiev, 1965. (Russian) MR 222719
    16-18. M. Bôcher, The theorems of oscillation of Sturm and Klein. I, Bull. Amer. Math. Soc. 4 (1897-1898), 295-313; II, ibid., 365-376; III, ibid. 5 (1898-1899), 22-43.

  • 19. A. Borel, Cohomologie des espaces localement compacts d'après J. Leray, Lecture Notes in Math., No. 2. Springer-Verlag, Berlin, 1964. MR 174045
  • 20. A. Brown and C. Pearcy, Spectra of tensor products of operators, Proc. Amer. Math. Soc. 17 (1966), 162-166. MR 188786
  • 21. Chester C. Camp, An Expansion Involving p Inseparable Parameters Associated with a Partial Differential Equation, Amer. J. Math. 50 (1928), no. 2, 259–268. MR 1506669, https://doi.org/10.2307/2371759
  • 22. Chester C. Camp, On Multiparameter Expansions Associated with a Differential System and Auxiliary Conditions at Several Points in Each Variable, Amer. J. Math. 60 (1938), no. 2, 447–452. MR 1507325, https://doi.org/10.2307/2371306
  • 23. R. D. Carmichael, Boundary Value and Expansion Problems: Algebraic Basis of the Theory, Amer. J. Math. 43 (1921), no. 2, 69–101. MR 1506432, https://doi.org/10.2307/2370243
  • 24. R. D. Carmichael, Boundary Value and Expansion Problems; Formulation of Various Transcendental Problems, Amer. J. Math. 43 (1921), no. 4, 232–270. MR 1506450, https://doi.org/10.2307/2370195
  • 25. R. D. Carmichael, Boundary Value and Expansion Problems: Oscillation, Comparison and Expansion Theorems, Amer. J. Math. 44 (1922), no. 2, 129–152. MR 1506465, https://doi.org/10.2307/2370390
  • 26. R. Carroll, Problems in linked operators. I, Math. Ann. 151 (1963), 272-282. MR 166629
  • 27. H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N. J., 1956. MR 77480
  • 28. L. A. Coburn and A. Lebow, Algebraic theory of Fredholm operators, J. Math. Mech. 15 (1966), 577-584. MR 192343
    29-30. H. O. Cordes, Über die Spektralzerlegung von hypermaximalen Operatoren, die durch Separation der Variablen zerfallen. I, Math. Ann. 128 (1954), 257-289; II, Math. Ann. (1955), 373-411. MR 66562

  • 31. J. Dieudonné, Algebraic geometry, Dept. of Math. Lecture Notes, No. 1, University of Maryland, College Park, Md., 1962. MR 150140
  • 32. H. P. Doole, A certain multi-parameter expansion, Bull. Amer. Math. Soc. 37 (1931), 439-446.
  • 33. N. Dunford, Spectral operators, Pacific J. Math. 4 (1954), 321-354. MR 63563
  • 34. N. Dunford, A spectral theory for certain operators on a direct sum of Hilbert spaces, Math. Ann. 162 (1965/1966), 294-330. MR 190772
  • 35. M. G. Džavadov, On the completeness of certain eigenfunctions of a nonselfadjoint differential operator, Dokl. Akad. Nauk SSSR 159 (1964), 723-725 = Soviet Math. okl. 5 (1964), 1571-1573. MR 171956
  • 36. A. Erdelyi, et al., Higher transcendental functions. Vol. II, McGraw-Hill, New York, 1953.
  • 37. M. Faierman, Boundary value problems in differential equations, Thesis, Toronto, 1966.
  • 38. E. Fischer, Über die Differentiationsprozesse der Algebra, J. Reine Angew. Math. 148 (1917), 1-78.
  • 39. U. Fixman, On algebraic equivalence between pairs of linear transformations, Trans. Amer. Math. Soc. 113 (1964), 424-453. MR 169855
  • 40. Merrill M. Flood, Equivalence of pairs of matrices, Trans. Amer. Math. Soc. 44 (1938), no. 1, 8–17. MR 1501957, https://doi.org/10.1090/S0002-9947-1938-1501957-5
  • 41. B. Friedman, An abstract formulation of the method of separation of variables, Proc. Conference on Differential Equations, Univ. of Maryland Book Store, College Park, Md., 1956, pp. 209-226. MR 82638
  • 42. F. R. Gantmaher, Applications of the theory of matrices, English version, Interscience, New York, 1959. MR 107648
  • 43. I. C. Gohberg and M. G. Krein, Basic propositions on defect-numbers, root-numbers and indices of linear operators, Uspehi Mat. Nauk 12 (1957), no. 2(74), 43-118; English transl., Amer. Math. Soc. Transl. (2) 13 (1960), 185-264. MR 113146
  • 44. I. C. Gohberg and M. G. Krein, Introduction to the theory of linear nonselfadjoint operators in Hilbert space, "Nauka," Moscow, 1965. (Russian) MR 220070
  • 45. S. Goldberg, Unbounded linear operators: theory and applications, McGraw-Hill, New York, 1966. MR 200692
  • 46. W. Greub, Linear algebra, 3rd ed., Springer Verlag, New York, 1967. MR 224622
  • 47. W. Gröbner, Moderne algebraische Geometrie, Springer-Verlag, Wien, 1949. MR 34049
  • 48. A. Grothendieck, Produits tensoriels topologiques et espaces nucleaires, Mem. Amer. Math. Soc. No. 16 (1955). MR 75539
  • 49. M. Hamermesh, Group theory and its application to physical problems, Addison-Wesley, Reading, Mass., 1962. MR 136667
  • 50. Emil Hilb, Über Kleinsche Theoreme in der Theorie der linearen Differentialgleichungen, Math. Ann. 68 (1909), no. 1, 24–74 (German). MR 1511550, https://doi.org/10.1007/BF01455723
  • 51. D. Hilbert, Grundzüge einer allgemeinen Theorie der linearen Integralgleichungen, Berlin, 1912.
  • 52. Friedrich Hirzebruch, Topological methods in algebraic geometry, Classics in Mathematics, Springer-Verlag, Berlin, 1995. Translated from the German and Appendix One by R. L. E. Schwarzenberger; With a preface to the third English edition by the author and Schwarzenberger; Appendix Two by A. Borel; Reprint of the 1978 edition. MR 1335917
  • 53. L. Hörmander, Linear partial differential operators, Academic Press and Springer-Verlag, New York, 1963.
  • 54. J. Horváth, Basic sets of polynomial solutions for partial differential equations, Proc. Amer. Math. Soc. 68 (1962), 204-209. MR 103330
  • 55. E. L. Ince, Ordinary differential equations, reprint, Dover, New York, 1944. MR 10757
  • 56. S. Karlin and J. MacGregor, Determinants of orthogonal polynomials, Bull. Amer. Math. Soc. 68 (1962), 204-209. MR 138807
  • 57. T. Kato, Perturbation theory for nullity, deficiency and other quantities of linear operators, J. Analyse Math. 6 (1958), 261-322. MR 107819
  • 58. M. V. Keldyš, On the eigenvalues and eigenfunctions of certain classes of nonself-adjoint equations, Dokl. Akad. Nauk SSSR 77 (1951), 11-14. (Russian) MR 41353
  • 59. F. Klein, Gesammelte Math. Abh. II, Berlin, 1922.
  • 60. M. G. Krein and H. Langer, Certain mathematical principles of the linear theory of damped oscillations of continua, Appl. Theory of Functions in Continuum Mechanics Proc. Internat. Sympos., Tbilisi, 1963), "Nauka," Moscow, 1965, pp. 283-322. Russian) MR 195291
  • 61. L. Kronecker, Algebraische Reduktion der Schaaren bilinearer Formen, S.-B. Akad. Berlin, 1890, 763-766.
  • 62. S. Lang, Algebra, Addison-Wesley, Reading, Mass., 1965. MR 197234
  • 63. H. Langer, On invariant subspaces of linear operators acting in a space with indefinite metric, Dokl. Akad. Nauk SSSR 169 (1966), 12-15 = Soviet Math. Dokl. 7 (1966), 849-852. MR 198245
  • 64. Rudolph E. Langer, Developments associated with a boundary problem not linear in the parameter, Trans. Amer. Math. Soc. 25 (1923), no. 2, 155–172. MR 1501235, https://doi.org/10.1090/S0002-9947-1923-1501235-3
  • 65. Rudolph E. Langer, The boundary problem associated with a differential system rational in the parameter, Trans. Amer. Math. Soc. 32 (1930), no. 2, 238–250. MR 1501536, https://doi.org/10.1090/S0002-9947-1930-1501536-2
  • 66. S. MacLane, Homology, Springer-Verlag, New York, 1963. MR 156879
  • 67. A. I. Mal'cev, Foundations of linear algebra, OGIZ, Moscow, 1948; 2nd ed., 1956; English transl., Freeman, San Francisco, Calif., 1963. MR 166200
  • 68. A. S. Markus, Multiple completeness and convergence or multiple expansions in systems of eigenvectors and adjoined vectors of an operator-bundle, Dokl. Akad. Nauk SSSR 163 (1965), 1061-1064 = Soviet Math. Dokl. 6 (1965), 1062-1066. MR 188806
  • 69. J. Meixner and F. W. Schäfke, Mathieusche Funktionen und Sphäroidfunktionen, Springer-Verlag, Berlin, 1954. MR 66500
  • 70. P. H. Müller, Eine neue Methode sur Behandlung nichtlinearer Eigenwertaufgaben, Math. Z. 70 (1959), 381-406. MR 105024
    7l. P. H. Müller, Eigenwertabschätzungen für Gleichungen vom Typ (λ, Arch. Math. 12 (1961), 307-310.

  • 72. F. J. Murray and J. Von Neumann, On rings of operators, Ann. of Math. (2) 37 (1936), no. 1, 116–229. MR 1503275, https://doi.org/10.2307/1968693
  • 73. M. A. Naimark, Spectral analysis of nonself adjoint operators, Uspehi Mat. Nauk 11 (1956), no. 6(72), 183-208; English transl., Amer. Math. Soc. Transl. (2) 20 (1962), 55-75. MR 137004
  • 74. M. A. Naimark, Normed rings, English version, Noordhoff, Groningen, 1964. MR 355601
  • 75. D. J. Newman and H. S. Shapiro, Certain Hilbert spaces of entire functions, Bull. Amer. Math. Soc. 72 (1966), 971-977. MR 205055
  • 76. D. G. Northcott, An introduction to homological algebra, Cambridge Univ. Press, New York, 1960. MR 118752
  • 77. V. P. Palamodov, On the problem of M-convexity, Dokl. Akad. Nauk SSSR 161 (1965), 1015-1018 = Soviet Math. Dokl. 6 (1965), 550-554. MR 208202
  • 78. Anna J. Pell, Linear equations with two parameters, Trans. Amer. Math. Soc. 23 (1922), no. 2, 198–211. MR 1501198, https://doi.org/10.1090/S0002-9947-1922-1501198-X
  • 79. R. G. D. Richardson, Theorems of oscillation for two linear differential equations of the second order with two parameters, Trans. Amer. Math. Soc. 13 (1912), no. 1, 22–34. MR 1500902, https://doi.org/10.1090/S0002-9947-1912-1500902-8
  • 80. C. E. Rickart, General theory of Banach algebras, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 115101
  • 81. S. Rolewicz and D. Przeworska-Rolewicz, Equations in linear spaces, Monografie Matematyczne, PWN, Warsaw, 1967. MR 412842
  • 82. A. F. Ruston, Operators with a Fredholm theory, J. London Math. Soc. 29 (1954), 318-326. MR 62345
  • 83. P. Saphar, Contribution à l'étude des applications linéaires dans un éspace de Banach, Bull. Soc. Math. France 92 (1964), 363-384. MR 187095
  • 84. F. W. Schäfke, Über Eigenwertaufgaben mit zwei Parametern, Math. Nachr. 6 (1951), 109-124. MR 49492
  • 85. R. Sikorski, The determinant theory in Banach space, Colloq. Math. 8 (1961), 141-198. MR 138006
  • 86. A. E. Taylor, Linear operations which depend analytically on a parameter, Ann. of Math. (2) 39 (1938), no. 3, 574–593. MR 1503426, https://doi.org/10.2307/1968636
  • 87. A. E. Taylor, Theorems on ascent, descent, nullity and defect of linear operators Math. Ann. 163 (1966), 18-49. MR 190759
  • 88. H. W. Turnbull and A. C. Aitken, An introduction to the theory of canonical matrices, Blackie, London, 1932.
  • 89. B. L. van der Waerden, Moderne Algebra, vol. II, Springer-Verlag, Berlin, 1940. MR 2841
  • 90. E. B. van Vleck, On the polynomials of Stieltjes, Bull. Amer. Math. Soc. 4 1897-1898), 426-438.
  • 91. E. T. Whittaker and G. N. Watson, Modern analysis, 4th ed., Cambridge Univ. Press, New York, 1958.
  • 92. E. T. Whittaker and G. N. Watson, Analytic perturbation of operators in Banach spaces, Math. Ann. 124 (1952), 317-333. MR 50167
  • 93. J. Yoshikawa, Dreiparametrige Randwertaufgaben, Göttingen Nachrichten, 1910, 562-585.
  • 94. J. Yoshikawa, Ein zweiparametriges Oscillationstheorem, Göttingen Nachrichten, 1910, 586-594.
  • 95. O. Zariski and P. Samuel, Commutative algebra. I, II, Van Nostrand, Princeton, N. J., 1958, 1960.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1968-11866-X

American Mathematical Society